MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Halo (2227); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted, give date: not applicable, as the lens remains implanted.(b)(4).Device evaluation: product testing could not be performed because the product was not returned.The lens remains implanted.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search revealed that no similar complaints were received for this production order number.Labeling review: the directions for use (dfu) were reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported by the patient that she is having difficultly adapting to her symfony lenses implanted last sept and october.She has halos/glare and has difficultly with night driving.She can't really see things on the side of the road.She is an artist and even though her doctor prescribed alphagan drops, she states they really haven't help too much.Once she arrives at her destination; she works under bright lights and the rx dilates her eyes, making it very difficult for her to work.This is affecting her daily activities.She has gone back to her eye surgeon; but the doctor can't help her.Dr quoted "i have done 100,000 of these".The patient went to another doctor in the practice, who couldn't really help and then she went to a third doctor out of the practice.That doctor prescribed alphagan.Prior to the surgery, she was told all she would need is readers (over the counter) and she has bought about 9 pairs that don't really help.When she went to the third doctor; he noticed a little astigmatism and also some dry eye.She uses over the counter drops.The eye surgeon she saw was new to her and she had a little cataract.It was suggested she have laser done because now there is a clouding noticed.She doesn't know where the clouding is - on her eye or on the lens.She is not sure that having the laser will help her and she doesn't want to have it done just to find out it made it worse.The third doctor stated he wouldn't have used these lenses for her.She is going to go to her optometrist who might be able to give her an eyeglass prescription with eye glare reduction and/or a tint.She did also comment that she can see lightening bugs.(which come out at night).Patient had bilateral lens implants; this report represents the lens implanted in her right eye.A separate report will be sent for the lens implant in her left eye.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8746756
Report Number9614546-2019-00588
Device Sequence Number19230248
Product Code POE
UDI-Device Identifier05050474579033
UDI-Public(01)05050474579033(17)220119
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/12/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/19/2022
Device Model NumberZXR00
Device Catalogue NumberZXR00U0170
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/04/2019
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date06/29/2019
Supplement Report FDA Received Date11/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005